MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A consumer had a cataract surgery done back in january of this year.The consumer had the company lens installed in both eyes with expectations to see much better and not to wear glasses probably.However, the consumer reported that the eye sight has been worse than it was before surgery.The consumer could barely drive at night and everything seemed lot darker.According to the consumer, there is no doubt that glasses would be needed in near future.According to the additional information received, the consumer started experiencing symptoms almost immediately after implantation.He was having hard time seeing.He was told that it could take up to six months for everything to get adjusted, so he thought to wait and see.The biggest problem he was having was driving at night, which was almost impossible and he also had a hard time seeing just about everything, he could see better than before surgery.Also it seemed like everything was just a little darker, like wearing a cheap pair of sunglasses.The consumer had discussion with his eye care provider who had a hard time discerning his prescription and told him that the lenses that he had installed were probably not a good fit.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
The reporter indicated the implanting facility had been contacted with no resolution at this time.The reporter was encouraged to contact their surgeon or seek a second opinion.The reporter indicated they had a future appointment scheduled with the surgeon.The surgeon has not responded to requests for follow up information involving the patient.The file will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was received and stated, patient vision continues to get worse and have an appointment with the surgeon, but its still a couple of weeks away and will bring this up with her.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).H10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
The consumer's doctor reported that the consumer (patient) had been very unhappy with his vision quality from the beginning, describing glare that prevents him from driving at night, general darkening of his vision and blur at all distances.He had a refraction with a mild rx noted, which seemed insufficient to explain the significance of his complaints.His exam was unremarkable, with well centered intraocular lens (iol) and no other pathology of significance.According to the doctor's assessment, he simply is not tolerating the multifocal optics design, and they are now discussing the option of iol exchange for him.The doctor reports that there is simply nothing about the surgery or current exam that would relate to his postoperative struggles.There are two medical device reports associated with this patient.This report is associated with the left eye.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20224646
Report Number1119421-2024-01815
Device Sequence Number12572719
Product Code MFK
UDI-Device Identifier00380652408196
UDI-Public(01)00380652408196(17)260301(11)220303(10)15363010(21)15363010029
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.235
Device Lot Number15363010
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2024
Supplement Date Received by Manufacturer09/17/2024
10/15/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date10/14/2024
11/08/2024
Date Device Manufactured03/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCED SALT SOLUTION; BLADE; CEFROXIME, TIMOLOL; CYSTOTOME AND UTRATA FORCEPS; DRY WECK-CEL SPONGE; DRYSDALE PADDLE; FOX SHILED AND LID SPECULUM; IRRIGATION-ASPIRATION HANDPIECE; LIDOCAINE-PHENYLEPHRINE SOLUTION; PHACOEMULSIFICATIONHANDPIECE; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale
Patient Weight99 KG